Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 6, NWS Albuquerque, NM

February 8, 2009

NWS Albuquerque, NM issued this wind advisory at Feb 8, 2009, 9:01 PM MST. It took effect at Feb 9, 2009, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 9:01 PM MST (04:01 UTC)
In effect from
Feb 9, 2009, 5:00 AM MST
Expired
Feb 9, 2009, 5:00 PM MST
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 090401
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
901 PM MST SUN FEB 8 2009

...STRONG WINDS EXPECTED ACROSS EASTERN NEW MEXICO ON MONDAY...

.STRONG WINDS ALOFT IN COMBINATION WITH A TIGHT SURFACE PRESSURE
GRADIENT WILL ALLOW WINDS TO INCREASE FOR AREAS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN. WINDY CONDITIONS WILL DEVELOP AROUND
DAYBREAK...BE STRONGEST IN THE LATE MORNING OR EARLY AFTERNOON...
BEFORE SUBSIDING AROUND SUNSET. THE STRONGEST WINDS WILL OCCUR AT
RIDGETOPS...EASTERN SLOPES AND ALONG THE INTERSTATE 40 CORRIDOR.

NMZ004>007-010>013-016>018-020-021-026-091200-
/O.NEW.KABQ.WI.Y.0006.090209T1200Z-090210T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...PORTALES...CLOVIS
901 PM MST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY. 

WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH
WILL BE COMMON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON
MONDAY. THE STRONGEST WINDS WILL IMPACT INTERSTATE 25 FROM RATON
TO GLORIETA PASS AND INTERSTATE 40 FROM TIJERAS TO TUCUMCARI.
PERSONS TRAVELLING THROUGH THE REGION SHOULD BE ALERT TO STRONG
CROSS WINDS...INCLUDING HIGHWAY 285. STRONG WINDS WILL GRADUALLY
SUBSIDE AROUND SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

DPORTER
1 follow-up statement
000 
WWUS75 KABQ 091044
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 AM MST MON FEB 9 2009

...STRONG WINDS EXPECTED ACROSS EASTERN NEW MEXICO TODAY...

.A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP TODAY.
THIS WILL AID IN THE MIXING OF RATHER STRONG WINDS OF 25 TO 40 MPH
WITH GUSTS OF 50 TO 55 MPH DOWN TO THE SURFACE. THE WINDY
CONDITIONS WILL DEVELOP AROUND SUNRISE AND PEAK BETWEEN LATE
MORNING AND EARLY AFTERNOON. THE STRONGEST WINDS WILL OCCUR AT
RIDGE TOPS...EASTERN SLOPES AND ALONG THE INTERSTATE 40 CORRIDOR.

NMZ004>007-010>013-016>018-020-021-026-100000-
/O.CON.KABQ.WI.Y.0006.090209T1200Z-090210T0000Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...
RUIDOSO...FORT SUMNER...PORTALES...CLOVIS
344 AM MST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
55 MPH CAN BE EXPECTED TODAY. THE PEAK WN BE EXPECTED TODAY. THE PEAK WIN BE EXPECTED TODAY. THE PEAK WNDS ARE EXPECTED TO OCCUR
FROM LATE MORNING THROUGH THE AFTERNOON HOURS WITH THE STRONGEST
WINDS EXPECTED TO IMPACT INTERSTATE 25 FROM RATON TO GLORIETTA
PASS AND INTERSTATE 40 FROM TIJERAS TO TO TUCUMCARI. MOTORISTS
TRAVELING THROUGH THE REGION CAN ALSO EXPECT STRONG CROSSWINDS.
THE STRONG WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. 

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT SUDDEN
GUSTS OF WIND. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

KW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 8, 8:44 PM MST, 17 minutes earlier.

Area forecast discussion, Feb 8, 8:44 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
844 PM MST SUN FEB 8 2009

.UPDATE...
HAVE CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 6 EARLY AND WILL
DROP WINTER WEATHER ADVISORY AS WELL. SEVERE THUNDERSTORMS HAVE
MOVED INTO TEXAS WITH GENERALLY LIGHT STRATIFORM PRECIPITATION IN
ITS WAKE. AREA WILL EXPERIENCE DECENT SUBSIDENCE IN THE WAKE OF
THIS SIGNIFICANT SHORTWAVE...THUS HAVE LOWERED POPS ACCORDINGLY.
SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED WITHIN THE
NORTHERN MOUNTAINS...HOWEVER LIGHT SNOW MAY STILL LINGER THROUGH
THE OVERNIGHT ACROSS THE HIGHEST PEAKS.

STRONG JET ALOFT COUPLED WITH A TIGHT SURFACE PRESSURE GRADIENT
SHOULD ALLOW FOR WINDY CONDITIONS TOWARD DAYBREAK ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN. ACCORDING TO THE NAM...700MB WINDS
WILL APPROACH 50KTS ALONG THE SPINE OF THE CENTRAL MOUNTAIN CHAIN
INTO THE INTERSTATE 40 CORRIDOR. SURFACE PRESSURE GRADIENT SHOULD
BE STRONGEST IN THE NORTHEAST. DUE TO HIGH CONFIDENCE AND EARLY
ONSET...HAVE DECIDED TO HOIST A WIND ADVISORY IN EFFECT FROM 12Z/
MON THROUGH 00Z/TUE. SURFACE WINDS OF 25 TO 40 MPH WITH GUSTS UP
TO 55 MPH WILL BE COMMON IN FAVORED LOCALES. UPDATED PRODUCTS ARE
EXPECTED ON THE STREET WITHIN 45 MINUTES. DPORTER

&&

.PREV DISCUSSION...300 PM MST SUN FEB 8 2009...
500 MB LOW WHICH WAS STILL ANCHORED OVER SOCAL AND
WESTERN ARIZONA EARLY THIS MORNING FINALLY STARTED MOVING DURING THE
MORNING. BAND OF PRECIPITATION HAS ALREADY CLEARED SOUTHWEST
MOUNTAINS AND WEST CENTRAL MOUNTAINS...WITH SHOWERS AND ISOLATED
THUNDER BEHIND IT. THEREFORE WILL REMOVE THESE ZONES FROM THE
ADVISORY. OTHERWISE...PRECIPITATION ONGOING OVER CENTRAL MOUNTAIN
CHAIN AND NOW FIRING RAPIDLY OVER SOUTHEAST PLAINS. MODELS SUGGEST
SYSTEM WILL EXIT RAPIDLY THIS EVENING...THEREFORE WILL MODIFY
REMAINING ADVISORY FOR ZONES 2 AND 4 TO EXPIRE AT 11 PM.

THAT SAID...NOT SURE WHY ADJUSTED MET/MAV GUIDANCE HANG ONTO SOME
HEFTY POPS OVER EAST AND NORTH DURING THE OVERNIGHT PERIOD. TRIMMED
BACK ON THOSE NUMBERS BUT MAY NEED TO WATCH FOR ANY REDEVELOPMENT.
ALSO REMOVED MENTION OF THUNDER FROM FORECAST AFTER MIDNIGHT. WILL
ALSO NEED TO WATCH WINDS IN THE EAST AFTER MIDNIGHT. PREVIOUS MODEL
RUNS SUGGESTED SOME STRONG DOWNSLOPING WINDS BY 12Z OVER THAT
REGION. LATEST GUIDANCE HAS BACKED OFF SOMEWHAT ON THE STRENGTH AND
HAVE PUSHED THE STRONGER WINDS INTO MONDAY AFTERNOON. HAVE
CONSIDERED A WIND ADVISORY FOR THE AREA FROM RATON TO LAS VEGAS TO
CLINES CORNERS EASTWARD AND SOUTH TO CLOVIS BUT IN HONOR OF THE KISS
PRINCIPLE DON/T WANT TO CONFUSE MATTERS MORE IF SPC DOES ISSUE A
WATCH BOX THIS AFTERNOON. SO WILL LET LATER SHIFTS PONDER THE WIND
ISSUE.

NEXT SYSTEM COULD BRING SOME MEASURABLE SNOW TO THE CHAMA AREA
MONDAY AND POSSIBLY CHUSKAS...SNOW BECOMES MORE WIDESPREAD MONDAY
NIGHT AND TUESDAY. RIGHT NOW LOOKS TO BE MORE SIGNIFICANT
ACCUMULATIONS OVER NORTHERN AND WESTERN MOUNTAINS...SO LOOK FOR
WINTER HIGHLIGHTS TO GO UP SOMETIME MONDAY IF CURRENT MODEL TRENDS
CONTINUE. THURSDAY/S SYSTEM MAY NOT BE STRONG OR DEEP...BUT ANOTHER
STRONGER SYSTEM COULD MAR THE LATER HALF OF NEXT WEEKEND.

.AVIATION...IFR...LIFR AND OCCASIONAL VLIFR CONDITIONS IN LOW
CEILINGS AND SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHWEST AND
NORTHERN PORTIONS OF NEW MEXICO THROUGH APPROXIMATELY 06Z...BUT
THESE CONDITIONS MAY TAPER OFF SOONER FARTHER WEST NEAR KFMN. MTN
OBSCURATIONS WILL BE LIKELY. STRONG AND GUSTY WINDS WILL RAPIDLY
CHANGE FROM SOUTH TO WEST AS A COLD FRONT SWEEPS FROM WEST TO EAST
ACROSS CENTRAL AND EASTERN NM. A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP EAST OF THE CENTRAL MTNS AND
MOVE EASTWARD TO THE TX BORDER BETWEEN APPROX 21Z AND 07Z. HAIL AND
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH ANY THUNDERSTORM...BUT
BEST CHANCES FOR SEVERE HAIL AND WINDS WILL BE ALONG AND SOUTHEAST
OF A LINE FROM KROW TO KTCC.  BREEZY WEST WINDS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS BEHIND THE COLD FRONT AND TSTM ACTIVITY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

.FIRE WEATHER...MIXED BAG OF ACTIVITY FOR THE REST OF TODAY AS
RAPIDLY MOVING UPPER LEVEL LOW MOVES ACROSS THE STATE. SNOW
ACCUMULATIONS HAVE BEEN MINIMAL TODAY ACROSS THE NORTH AND
WEST...AND WHILE MUCH OF THE ACTIVITY ACROSS THE WESTERN THIRD OF
THE STATE HAS ENDED...A FEW SHOWERS AND POSSIBLY A TSTM OR TWO MAY
MOVE IN FROM ARIZONA. MOST OF THE PRECIPITATION TONIGHT WILL BE
ACROSS THE EASTERN HALF OF THE STATE. SNOW SHOWERS WILL CONTINUE
ACROSS THE HIGH TERRAIN OF THE NORTHERN MOUNTAINS UNTIL AROUND
MIDNIGHT BEFORE TAPERING OFF.  THE HIGHEST ELEVATIONS MAY PICK UP A
FEW INCHES OF SNOW. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS THE EASTERN PLAINS. SOME THUNDERSTORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

ONCE THE SYSTEM EXITS THE STATE...BREEZY CONDITIONS WILL DEVELOP
TONIGHT. NONETHELESS...GOOD TO EXCELLENT RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED TONIGHT.  THE STATE WILL REMAIN IN BETWEEN
TWO SYSTEM TOMORROW. HOWEVER...STRONG AND GUSTY WILL DEVELOP ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN AS STRONG MIXING IS ABLE TO
TAP 700 MB WINDS NEAR 50KT.  EXPECT A WIND ADVISORY FOR PORTIONS OF
THE EASTERN PLAINS TO BE ISSUED DURING A LATER SHIFT. RELATIVE
HUMIDITIES DURING THE AFTERNOON HOURS ARE EXPECTED TO BE ABOVE 15
PERCENT...THOUGH WOULD NOT BE SURPRISED TO SEE LOCALIZED AREAS REACH
RED FLAG CRITERIA FOR AN HOUR OR TWO.

AS THE NEXT STORM SYSTEM MOVES IN ON TUESDAY...EXPECT LOWER
TEMPERATURES AND A CORRESPONDING BOOST TO DAYTIME RELATIVE
HUMIDITIES. SNOW WILL ALSO MAKE A RETURN TO THE NORTHERN AND WESTERN
PORTIONS OF THE STATE...WITH RAIN CHANGING OVER TO SNOW ELSEWHERE.
WITH TRANSPORT WINDS REMAINING STRONG...VENTILATION VALUES WILL
REMAIN IN THE VERY GOOD TO EXCELLENT CATEGORY STATEWIDE THROUGH
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  27  45  25  39 /  20  40  70  30
GALLUP..........................  21  41  21  32 /  10  30  70  60
GRANTS..........................  20  44  20  34 /   5  20  40  70
GLENWOOD........................  24  52  27  45 /  10  10  50  80
CHAMA...........................  16  36  13  32 /  30  60  70  90
LOS ALAMOS......................  25  46  23  37 /  10  20  40  60
RED RIVER.......................  15  31  12  26 /  30  30  50  60
TAOS............................  21  40  17  34 /  20  30  40  60
SANTA FE........................  24  43  22  36 /  10  20  30  60
SANTA FE AIRPORT................  26  45  26  37 /  10  20  20  60
ESPANOLA........................  24  49  22  41 /  10  20  30  60
ALBUQUERQUE HEIGHTS.............  32  53  32  42 /   0  10  20  60
ALBUQUERQUE VALLEY..............  26  53  28  44 /   0   5  20  60
ALBUQUERQUE FOOTHILLS...........  29  49  28  39 /   5  10  20  60
ALBUQUERQUE WEST MESA...........  29  52  29  45 /   0  10  20  60
SOCORRO.........................  28  56  30  49 /   0   5  10  40
SANDIA PARK/CEDAR CREST.........  24  45  23  34 /   5  10  20  70
MORIARTY/ESTANCIA...............  26  49  27  37 /   5   5  10  60
CARRIZOZO.......................  28  53  32  45 /   5   5  20  60
RUIDOSO.........................  25  50  29  43 /  10   0  10  60
RATON...........................  23  51  22  43 /  30   5  10  30
LAS VEGAS.......................  27  47  25  37 /  20  10  20  30
ROY.............................  29  52  28  43 /  40   5  10  30
CLAYTON.........................  32  59  27  48 /  40   0   0  20
SANTA ROSA......................  31  59  32  50 /  10   5  10  20
TUCUMCARI.......................  36  62  34  50 /  40   0   5  20
FORT SUMNER.....................  33  63  33  51 /  20   0   5  20
CLOVIS..........................  35  62  37  56 /  30   0   0  20
PORTALES........................  35  64  34  56 /  30   0   0  20
ROSWELL.........................  37  65  38  57 /  10   0   0  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ004>007-010>013-016>018-020-021-026.

&&

46
Hazardous weather outlook, Feb 8, 4:47 PM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MST SUN FEB 8 2009

NMZ001>021-026-091300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
447 PM MST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A
LINE FROM DES MOINES...TO FORT SUMNER....TO ROSWELL. HAIL UP TO
THE SIZE OF HALF DOLLARS AND DAMAGING WINDS OVER 60 MPH ARE POSSIBLE.

ADDITIONALLY...THERE IS A WINTER WEATHER ADVISORY IN EFFECT FOR
THE NORTHERN MOUNTAINS THROUGH 11 PM WHERE LIGHT TO MODERATE
SNOWFALL IS EXPECTED. SEE THE WINTER WEATHER ADVISORY FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY.

A SERIES OF ADDITIONAL UPPER LEVEL STORM SYSTEMS IS EXPECTED TO
PASS OVER NEW MEXICO THROUGH THE UPCOMING WORK WEEK...INCLUDING
ONE STORM ON TUESDAY AND ANOTHER ONE THURSDAY INTO FRIDAY. THESE
STORM SYSTEMS WILL BE CAPABLE OF PRODUCING AREAS OF ACCUMULATING
SNOWFALL...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN AND
WESTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT HAIL AND DAMAGING WINDS. SPOTTERS IN THE NORTHERN AND
WESTERN HIGH COUNTRY ARE ENCOURAGED TO REPORT SNOWFALL TO THE
NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR ON THE ALBUQUERQUE
NATIONAL WEATHER SERVICE WEB SITE.

34

In the hours before

Special weather statement, Feb 8, 5:29 PM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
529 PM MST SUN FEB 8 2009

NMZ019>021-090115-
CHAVES COUNTY PLAINS-CURRY COUNTY-ROOSEVELT COUNTY-
529 PM MST SUN FEB 8 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER ROOSEVELT COUNTY...

AT 528 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND PEA SIZE HAIL ALONG A LINE EXTENDING FROM 13 MILES WEST OF
PORTALES TO 8 MILES WEST OF PORTALES TO 9 MILES NORTHWEST OF DORA TO
7 MILES NORTHWEST OF PEP TO 12 MILES WEST OF MILNESAND. MOVEMENT WAS
NORTHEAST AT 35 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ARCH...CANNON AFB...
FLOYD...PORTAIR...ROGERS AND TEXICO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

GUYER
Local storm report, Feb 8, 6:05 PM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MST SUN FEB 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             7 SSE TAIBAN            34.35N 103.96W
02/08/2009  M0.75 INCH       DE BACA            NM   TRAINED SPOTTER

0500 PM     SNOW             9 WSW CUBA              35.95N 107.09W
02/08/2009  M1.0 INCH        SANDOVAL           NM   CO-OP OBSERVER

0554 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
02/08/2009  M62.00 MPH       CURRY              NM   OTHER FEDERAL

            CANNON AFB RUNWAY SENSOR

0555 PM     HIGH SUST WINDS  3 NNW TEXICO            34.43N 103.07W
02/08/2009  M53.00 MPH       CURRY              NM   AWOS

0555 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
02/08/2009  M63.00 MPH       CURRY              NM   AWOS

&&

DPORTER
Special weather statement, Feb 8, 6:06 PM MST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MST SUN FEB 8 2009

NMZ006-012-013-021-090130-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-HARDING COUNTY-QUAY
COUNTY-
606 PM MST SUN FEB 8 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER QUAY COUNTY...

AT 602 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...PRODUCING WINDS UP TO 50 MPH AND PEA
SIZE HAIL ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF LOGAN TO
WHEATLAND. MOVEMENT WAS EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAN JON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST SUNDAY
EVENING FOR SOUTHEASTERN NEW MEXICO.

GUYER
Local storm report, Feb 8, 6:12 PM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MST SUN FEB 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     CLOVIS                  34.41N 103.20W
02/08/2009  E60.00 MPH       CURRY              NM   BROADCAST MEDIA

&&

DPORTER
Local storm report, Feb 8, 6:21 PM MST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MST SUN FEB 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND GST     1 N CANNON AFB          34.43N 103.07W
02/08/2009  M62.00 MPH       CURRY              NM   ASOS

            CANNON AFB RUNWAY SENSOR

0555 PM     HIGH SUST WINDS  1 N CANNON AFB          34.43N 103.07W
02/08/2009  M53.00 MPH       CURRY              NM   ASOS

0555 PM     TSTM WND GST     1 N CANNON AFB          34.39N 103.31W
02/08/2009  M63.00 MPH       CURRY              NM   ASOS

&&

CORRECTED LOCATION FROM CLOVIS TO CANNON AIR FORCE BASE.

DPORTER
Local storm report, Feb 8, 6:51 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MST SUN FEB 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     SNOW             CHAMA                   36.89N 106.58W
02/08/2009  M1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 5:36 PM MSTSevere Thunderstorm WarningABQCurry, Roosevelt24 min
Feb 8, 5:49 PM MSTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt41 min
Feb 9, 4:25 AM MSTWinter Storm WatchABQ11 hr
Feb 9, 3:49 PM MSTWinter Storm WarningABQ31 hr
Feb 9, 3:49 PM MSTWinter Weather AdvisoryABQ34 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.